I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Two and a half weeks later, various issues.

User
Posted 02 Mar 2021 at 09:30

Hi all, well I'm now two and a half weeks out, catheter was removed 4 days ago and unfortunately I'm dealing with the leaking issues, I have little control and when I pull it out it just starts! If I try and stop it it merely slows a little. Trying to get my pelvic floor exercises done and hope that in time they help.


My main issues are:


1. Pain in the penis, like an ache that comes and goes


2. Pain the bowel, feels like I'm sat on a golf ball! I am passing although it is painful and I'm still on senna and lactulose


My urine is a bit smelly as are my bowel movements, maybe the laxatives having an effect?


My main issue today is that I've spent then last three days really quite unwell after having my covid vaccination. I've had extreme headaches, fever, chills, head to toe body aches, it's been pretty awful. This was the day after my catheter was removed. For the first day or two after it was removed i had some pink and bits in the urine and then it seemed to clear up. This morning there's some dark pink in the urine again, is it normal to get blood on and off or should it stop and then settle?


Thanks

User
Posted 02 Mar 2021 at 11:13
Blood is fairly normal but the chills etc are not normal side effects of the vaccine so best give your GP a ring to see whether you might have a urine or other infection.
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 02 Mar 2021 at 12:02
I know several people who have had flu-like symptoms for a couple of days after having the AZ vaccine. It doesn't seem to be that uncommon.

Hope you feel better soon.

Chris
User
Posted 02 Mar 2021 at 14:14

The haematuria and lumpy clots are normal as your internal wounds heal, and I guess they take as long or longer than your external wounds. Have you checked your temperature?


I had the Oxford AZ vaccine two weeks ago, and had no side effects whatsoever, and didn’t even feel the needle go in and out, even though I was watching it closely. I guess they use a very fine needle similar to the ones they give you for the self-administered anti-coagulant injection for a month after surgery.


Her Loveiness had her Pfizer jab on Saturday and had an aching arm on Sunday morning which soon went away. I am 65 and she is 61.


Cheers, John.

Edited by member 03 Mar 2021 at 02:50  | Reason: Not specified

User
Posted 02 Mar 2021 at 19:08
I'm 69 and I had several mild symptoms after the AZ jab - my arm felt like it had been given a knuckle punch, even though I didn't feel the needle at all; I had a few aches and pains; my stomach was a little upset; I felt a bit like you do at the onset of a cold (from memory, I don't generally get colds since the kids grew up). None of this is unusual from talking to others and reading. My wife had no symptoms at all, but my youngest brother (55, but who has diabetes) did - again from speaking around age doesn't appear to come into it, although several older people have complained of cold feet. I gather that you have more severe symptoms if you've had covid already, even if it was asymptomatic.

On the RP side, after my catheter was removed last year I did get a urine infection and I had pretty bad chills with that, until I got the antibiotics. I also had blood and smelly wee, so I would definitely get that checked out.

Onto the bowels! The laxatives they gave me said not to take them if you have colitis (despite them knowing I had it) and this was right at the start of covid - couldn't get anyone to understand the issue, so I just did without and tried to eat lots of soft food. It was a problem passing for a while, but not as bad as you say. I'd speak to them about that too. You don't win any bonus points for staying silent; I finally learnt my lesson on that!
User
Posted 02 Mar 2021 at 19:15

Both my mum and self had the oxford vaccine and we both had chills the next day so I think it is one of side effects for some people... certainly never had chills before.


hope you feel better soon


x

User
Posted 02 Mar 2021 at 19:15
My point was that what the person is describing sounds more like a UTI or wound infection than a reaction to Covid vaccine and needs checking out - mild flu like symptoms are a far cry from "smelly urine, extreme headaches, fever, chills, head to toe body aches, it's been pretty awful."
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 02 Mar 2021 at 21:45

Yes I understand he has other problems and it may be the vaccine side effects on top of other issues.... I was only commenting on the chills, as this is a side effect for some after the vaccine... I also had a terrible headache, felt sick, aching joints and quite unlike any flu I have ever had.


The best person to advise/ask would be a qualified doctor.


hope things improve soon for you.

User
Posted 02 Mar 2021 at 22:14
Sorry Anne, I wasn't directing my comment at you - I think we both posted at the same time. I just didn't want chris to end up with a serious infection that gets missed because he had his vaccine.
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 03 Mar 2021 at 11:59

Originally Posted by: Online Community Member


Both my mum and self had the oxford vaccine and we both had chills the next day so I think it is one of side effects for some people... certainly never had chills before.


hope you feel better soon


x



I think this is a normal reaction to the Astra vaccine, nearly everyone I know who has had it, has been similar.


It shows it is working, I guess. There does seem to be different reactions, with those that had previously actually HAD Covid.

User
Posted 03 Mar 2021 at 13:10
Thanks all, quick update. I spoke to Charing Cross yesterday after passing quite a lot of blood a few times. The urine then cleared for a while but later I had more with lots of tissue and clots. I kind of expect that but my incontinence was also worse. Anyway they have now advised I stop the blood thinners and get a urine analysis from the GP right away to be sure. Also to get a course of antibiotics in the mean time and change them if the lab analysis shows a need.

Had a bad night last night, frequent blood and clots etc.. and went through 3 tena 4 pants which is what I'm wearing at the moment. Hopefully the antibiotics will knock it on the head or things will settled anyway.
 
Forum Jump  
©2021 Prostate Cancer UK